Aa
A
A
Close
Avatar universal
Skin Rash
I have Hep C, type 1A.  I am taking combination therapy and have responded after just 3 months.  Several weeks ago I developed a severe skin rash and itching over most of my body.  The doctor tried Zertec for alergic reaction.  When that didn't work he began short-term cortizone treatment.  That worked for a week or so.  Now it is back again.  The itching is driving me mad.  Has anyone else had this problem?  If so, what worked?
Cancel
8 Answers
Page 1 of 1
Avatar universal
I took Benadryl tablets (antihistamines)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Helllllll ya!  many many of us have the rash & itching.  It is a common side effect of the riba.  We try everything from Aveeno oatmeal baths, epson salt baths, to hydrocortisone creams, benadry gel for itch, to mineral oil/baby oil after showering, the Zyrtec/benadryl/allergy type pills.  That's about it, keep on trudging and moving forward, itchin and a scratchin!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
The best thing I have used for the skin rash is alpa-keri bath oil. I use it in my bath and then when I get out of the tub, while still wet....I pour some in my hands and rub over entire body. It has been wonderful for me. By the way you get this over the counter @ the drug store. Best Wishes!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Try not to take very hot showers and dry off with baby oil.  I went to a dermatologist and she gave me some ointment ?? but I started taking Benadryl at night and it also made me sleep.

Lori

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You didn't mention what the rash looks like.  Are you spending time in the sun?  Some people develop photosensitivity to sunlight while on tx.  If you are in the sun try to avoid it all together for awhile to see if that helps.  A good cream that helped me was Elomet by Schering-Plough.

Good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Try to see if the stuff you wash your clothes in is doing it, detergent, fabric softener, etc. I got rashes from those dryer sheets while on Tx. Had to stop using them and I still don't use them to this day.

Get Well
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I took allegra in the a.m., atarax at night and used a prescription creme called diprolene for the rash. It stops the itch and heals the skin. Until I found this combbination I thought I was going to have to quit treatment. I also used ice packs on the rash.
Good luck,
Barb
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks everyone!  As a result of your responses and answers to other questions I have already used Aveeno anit-itch cream, oatmeal baths and benedryl.  Feeling better already.  I will see the doctor tomorrow and will see about some of the prescriptions mentioned.  Thanks so much for the quick responses.  I'll be checking in from time to time and will do whatever I can to help others.  This is a great forum.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
317787 tn?1473362051
Blank
Dee1956 Meegy 172 days!! Coincidenc... Comment
Dec 01
406584 tn?1399591666
Blank
10356 commented on stilltrying1965's status
Dec 01
Avatar universal
Blank
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources